Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Acne. On minocycline. Joint pain, itchy lumps, Swollen toes, fingers. Took benadryl. Serious?

I ve been on minocycline for about two weeks now for acne, today I woke up with severe joint pain to the point where I could barely walk. And now right before bed I have large lumps on my legs that itch like crazy I m guessing hives. My fingers and toes are swollen. I took Benadryl. I was just wondering if this is serious and if I should go to the ER.
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  178
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
hi, thanks for your query
You seem to have probably developed lupus like syndrome with minocycline characterised by joint pain, stiffness or swelling of joints, fever, muscle pain, skin rash, inflammation of blood vessels.

Benedryl is antihistaminic will help in reduction of the rash and itching so it is helpful but it is better to rule out any serious side effects or minoxidil.

You must stop taking the tablets and contact ER as early as possible.

Hope this helps you
Wishing you a speedy recovery
Answered: Sun, 28 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor